Alert archive / Alabama / Frost Advisories in 2007
Frost Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 3, 2007, 2:48 PM CDT for 23 counties in Alabama. It took effect at Nov 4, 2007, 2:51 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2007, 2:48 PM CDT (19:48 UTC)
- In effect from
- Nov 4, 2007, 2:51 AM CST
- Expired
- Nov 4, 2007, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 23 counties
Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 031948 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CDT SAT NOV 3 2007 ...SCATTERED FROST EXPECTED OVERNIGHT... .A COMBINATION OF DRY AIR...LIGHT TO CALM WINDS...AND CLEAR SKIES TONIGHT WILL RESULT IN TEMPERATURES DROPPING INTO THE MID AND UPPER 30S...OVER A LARGE PART OF NORTH ALABAMA. SCATTERED FROST IS EXPECTED TO FORM OVER THE SAME AREA...PARTICULARLY AFTER 3 AM. A FROST ADVISORY IS IN EFFECT TONIGHT GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO ROANOKE. ALZ011>015-017>029-034-040400- /O.NEW.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... CENTREVILLE 248 PM CDT SAT NOV 3 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO ROANOKE. SCATTERED FROST IS EXPECTED TO FORM OVER THE AREA AFTER 3 AM TONIGHT...AND MELT BY 8 AM SUNDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS74 KBMX 040405 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1105 PM CDT SAT NOV 3 2007 ...SCATTERED FROST EXPECTED OVERNIGHT... .A COMBINATION OF DRY AIR...LIGHT TO CALM WINDS...AND CLEAR SKIES TONIGHT WILL RESULT IN TEMPERATURES DROPPING INTO THE MID AND UPPER 30S...OVER A LARGE PART OF NORTH ALABAMA. SCATTERED FROST IS EXPECTED TO FORM OVER THE SAME AREA...PARTICULARLY AFTER 3 AM. A FROST ADVISORY IS IN EFFECT TONIGHT GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO ROANOKE. ALZ011>015-017>029-034-040900- /O.CON.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... CENTREVILLE 1105 PM CDT SAT NOV 3 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO ROANOKE. SCATTERED FROST IS EXPECTED TO FORM OVER THE AREA AFTER 3 AM TONIGHT...AND MELT BY 8 AM SUNDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KBMX 040851 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 AM CST SUN NOV 4 2007 ...SCATTERED FROST EXPECTED THIS MORNING... .A COMBINATION OF DRY AIR...LIGHT TO CALM WINDS...AND CLEAR SKIES HAVE RESULTED IN TEMPERATURES DROPPING INTO THE MID AND UPPER 30S...OVER A LARGE PART OF NORTH AND CENTRAL ALABAMA. SCATTERED FROST IS EXPECTED TO FORM OVER THE SAME AREA. A FROST ADVISORY IS IN EFFECT THIS MORNING GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO CUSSETA. ALZ035>038-041400- /O.EXA.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/ CHILTON-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE 251 AM CST SUN NOV 4 2007 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO CUSSETA. SCATTERED FROST IS EXPECTED TO FORM OVER THE AREA EARLY THIS MORNING...AND MELT BY 8 AM SUNDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ALZ011>015-017>029-034-041400- /O.CON.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... CENTREVILLE 251 AM CST SUN NOV 4 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO CUSSETA. SCATTERED FROST IS EXPECTED TO FORM OVER THE AREA EARLY THIS MORNING...AND MELT BY 8 AM SUNDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 3, 1:00 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 3, 1:00 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT SAT NOV 3 2007 .UPDATE...FOR AVIATION FORECAST. && .SHORT TERM...TODAY. LOCALIZED DENSE FOG OVER SECTIONS OF EAST ALABAMA HAS FINALLY DISSIPATED. 12Z SOUNDING WAS EXTREMELY DRY...WITH A PW OF 0.37 INCH. LATEST SOUNDER PRODUCT SHOWS THE LOWEST PRECIPITABLE WATER VALUES OVER THE NORTHERN HALF OF THE FORECAST AREA. 925 AND 850 MB DATA INDICATE WEAK COLD ADVECTION WILL PREVAIL TODAY...BUT MOST AREAS WILL STILL HIT THE LOWER 70S. IT WILL NOT BE QUITE AS WARM AS YESTERDAY...BUT STILL VERY MILD. A WEAK SHORT-WAVE TROUGH WILL MOVE OVER THE FORECAST AREA THIS AFTERNOON...BUT WITH THE ASSOCIATED WEAK VERTICAL MOTIONS AND DRY AIR...IT WILL HAVE NO EFFECTS ON THE WEATHER. 03 && .AVIATION...18Z TAF DISCUSSION. EXCELLENT FLYING CONDITIONS ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THE ONLY EXCEPTION COULD BE THE DEVELOPMENT OF FOG IN THE ANNISTON AREA AFTER 06Z. GOING WITH MVFR CONDITIONS DEVELOPING AT ANB BY 06Z...BUT IT MIGHT GO MUCH LOWER THAN 3 MILES. VFR WILL PREVAIL AFTER 14Z SUNDAY. NORTHWEST WINDS NEAR 10 KNOTS THIS AFTERNOON AND AGAIN AFTER 14Z ON SUNDAY. 03 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Nov 3, 2:00 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT SAT NOV 3 2007 ALZ011>015-017>050-041105- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 200 PM CDT SAT NOV 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON. SCATTERED FROST WILL FORM AFTER MIDNIGHT GENERALLY ALONG AND NORTH OF INTERSTATE 20. A FROST ADVISORY WILL BE ISSUED FOR THAT AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG COLD FRONT WILL BLAST THROUGH THE REGION ON TUESDAY. BREEZY CONDITIONS WILL EXIST BEHIND THE FRONT WITH WIND GUSTS UP TO 25 MPH POSSIBLE...ESPECIALLY ON OPEN WATER WAYS. A LAKE WIND ADVISORY WILL LIKELY BE REQUIRED FOR TUESDAY. LOW TEMPERATURES ON WEDNESDAY MORNING WILL RANGE FROM THE LOW TO UPPER 30S AREA WIDE. PATCHY FROST OR AN ISOLATED FREEZE WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 03
Nearby
Frost Advisories in Alabama, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.